MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ALPHATEC NAVIGATION INSTRUMENTS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ALPHATEC SPINE, INC. ALPHATEC NAVIGATION INSTRUMENTS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 17140
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
It was reported that the tip of the driver broke off during a case.
 
Additional Manufacturer Narrative
Correction: h3.Yes h6.Investigation findings: 3252 investigation conclusions: 61.Device evaluation: visual inspection confirms the event.The t25 amoeba drive tip at the distal tip end of the instrument is sheared off the driver shaft.The break of the driver tip suggests combined shear and torsional failure.Shear failure is characteristic of cantilever bending at the distal end of the t25 driver tip, which is more likely to occur due to eccentric loading and/or the driver tip not being fully seated into the female hex during use.Review of device history records showed no manufacturing or processing related irregularities that would cause or contribute to this failure mode.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.

Brand Name
ALPHATEC NAVIGATION INSTRUMENTS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key21998772
Report Number2027467-2025-00083
Device Sequence Number8815325
Product Code OLO
UDI-Device Identifier00190376195902
UDI-Public(01)00190376195902(10)8644804
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17140
Device Catalogue Number17140
Device Lot Number8644804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown